Thunderstorm Wind, Union
- When
- July 5, 2:40 PM CST
- Where
- Union County, 1.5 mi NNE of El Dorado
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.220, -92.660
Trees and powerlines were downed in El Dorado, Arkansas.
A stagnant area of high pressure aloft was centered across the central and northern Plains. As a result, flow around this area high pressure was from the east to the west across the Four State Region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A stagnant area of high pressure aloft was centered across the central and northern Plains. As a result, flow around this area high pressure was from the east to the west across the Four State Region. Weak disturbances moved into the region from Mississippi and this combined with daytime heating, a tropical like airmass and moderate instability, resulted in the development of scattered strong to severe thunderstorms. These thunderstorms were pulse type storms and produced strong and damaging wind gusts as they collapsed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 5, 1:52 PM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 252 PM CDT THU JUL 5 2012 .DISCUSSION... LINE OF CONVECTION ACROSS NORTH LOUISIANA AND SOUTHERN ARKANSAS DRIFTING WESTWARD ALONG THE SOUTHERN PERIPHERY OF AN UPPER-RIDGE CENTERED ACROSS MISSOURI. CONVECTION FORECAST TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING...POSSIBLY REACHING AS FAR WEST AS THE TEXAS STATE LINE. UPPER-LEVEL TROUGH FORECAST TO DEEPEN ACROSS THE MISSISSIPPI RIVER VALLEY OVER THE NEXT SEVERAL DAYS PROVIDING INCREASING RAIN CHANCES FOR THE FOUR STATE REGION THROUGH THE WEEKEND INTO THE EARLY PART OF NEXT WEEK. FOR THIS FORECAST PACKAGE MAINTAINED CHANCE POPS THROUGHOUT THE DURATION FROM SATURDAY THROUGH TUESDAY. AFTERNOON HIGH TEMPERATURES TO RANGE FROM THE LOW TO MID 90S THROUGH THE WEEKEND WITH LOW TEMPERATURES IN THE MID 70S. WITH THE PRESENCE OF A WEAK SURFACE BOUNDARY ACROSS THE REGION...WINDS SHOULD REMAIN LIGHT. ROBUST UPPER-LEVEL RIDGE REBUILDS TO THE WEST ON WEDNESDAY... BRINGING SUBSTANTIAL CLEARING AND A MARKED WARMING TREND THROUGH THE END OF THE FORECAST PERIOD. /05/ && .AVIATION... THE FOUR STATE REGION WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE RIDGE ALOFT AND THE EAST TO WEST FLOW AROUND THE SOUTHERN PERIPHERY OF THE HIGH. IN THE FLOW...GULF MOISTURE AND DISTURBANCES ALOFT MOVING OVERHEAD ALONG WITH LATE AFTERNOON HEATING WILL PRODUCE MAINLY VFR SCATTERED TO BROKEN CLOUDS RANGING FROM AROUND 6 KFT TO 12 KFT AND ISOLATED CONVECTION. OUTFLOW FROM UPSTREAM THUNDERSTORMS AND THE DISTURBANCES WILL PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THAT WILL BE ENDING DURING THE EVENING...FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA. WILL MENTION VCTS OR POSSIBLE TEMPO IN THUNDERSTORMS FOR KTXK AND KSHV AND PROBABLY VCTS FOR KELD AND KMLU SINCE BAND OF BROKEN CONVECTION LOOKS TO BE WEST OF THESE TWO SITES BY TERMINAL ISSUANCE TIME. FOR KSHV...KTXK...KLFK...AND KGGG LESS CONFIDENT OF CONVECTION BUT WILL INCLUDE MENTION OF VCSH OR VCTS. FOR NOW WILL OMIT MENTION OF SHOWERS OR THUNDERSTORMS FOR KTYR. IN AND NEAR THUNDERSTORMS THAT DEVELOP THERE WILL BRIEF PERIODS OF MVFR FLIGHT CATEGORIES AND IN LOCALLY HEAVY RAIN POSSIBLE IFR VISIBILITIES AND CEILINGS. SURFACE HIGH CENTERED ALONG THE LOUISIANA COAST AND WILL BE PROVIDING SOUTH TO SOUTHWEST WINDS OF LESS THAN 6 KNOTS OVERNIGHT THEN INCREASE TO 5 TO 10 KNOTS AFTER 06/15 UTC. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 96 73 94 75 / 20 30 30 40 30 MLU 71 97 73 96 72 / 20 40 40 50 30 DEQ 72 99 73 97 71 / 10 20 20 40 30 TXK 73 98 73 95 73 / 10 20 20 40 30 ELD 72 98 73 97 71 / 20 30 30 40 30 TYR 73 96 74 94 75 / 10 20 20 40 30 GGG 73 96 73 93 73 / 10 30 30 40 30 LFK 73 94 72 93 73 / 20 40 40 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT THU JUL 5 2012 ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ151>153-165>167- 061700- HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1146 AM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...AND STRONG GUSTY WINDS CAN BE EXPECTED WITH ANY STORMS THAT DEVELOP. HOWEVER...MOST STORMS WILL REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL INCREASE TO SCATTERED IN COVERAGE DURING THE WEEKEND. LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WILL BE POSSIBLE IN STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS...IS NOT ANTICIPATED FOR THIS AFTERNOON AND TONIGHT. ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149- 150-061700- SEVIER-HOWARD-LITTLE RIVER-MILLER-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK- 1146 AM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL INCREASE TO SCATTERED IN COVERAGE DURING THE WEEKEND. LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WILL BE POSSIBLE IN STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS...IS NOT ANTICIPATED FOR THIS AFTERNOON AND TONIGHT. 05
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 PM CDT THU JUL 5 2012
LAZ006-052045-
UNION-
246 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
FARMERVILLE...
AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A FEW STRONG THUNDERSTORMS NEAR FARMERVILLE AND OAKLAND...
MOVING NORTHWEST AT 10 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
THUNDERSTORMS. DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE.
06SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
257 PM CDT THU JUL 5 2012
ARZ073-052045-
UNION-
257 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
CALION...EL DORADO...HUTTIG...LAPILE...LAWSON...LISBON...
NORPHLET...STRONG...URBANA AND WESSON...
AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR URBANA...OR 12 MILES EAST OF EL
DORADO...MOVING WEST AT 15 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
03The Shreveport radar (KSHV), 140 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and powerlines were downed in El Dorado, Arkansas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381084.